What antihistamine is in dimetapp?

At one point, Dimetapp as a household word referred to a single combination preparation marketed to relieve symptoms of the common cold, containing brompheniramine (an antihistamine) and phenylephrine (decongestant replacing the formerly used pseudoephedrine, which itself replaced phenylpropanolamine).

What is the active ingredient in dimetapp?

Dimetapp Cold & Allergy contains a combination of brompheniramine and phenylephrine. Brompheniramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Does dimetapp help with allergies?

Dimetapp Cold & Allergy is a combination medicine used to treat symptoms of the common cold or seasonal allergies, including sneezing, runny or stuffy nose, and itchy, watery eyes.

What is the generic name for dimetapp?

Generic Name & Formulations:

Brompheniramine maleate 1mg, dextromethorphan HBr 5mg, phenylephrine HCl 2.5mg; per 5mL; syrup; grape-flavor; alcohol-free; contains sodium 3mg/5mL.

Has dimetapp been discontinued?

Last updated on Dec 15, 2020. The Dimetapp Elixir brand name has been discontinued in the U.S. If generic versions of this product have been approved by the FDA, there may be generic equivalents available.

IT IS INTERESTING:  What symptoms does Zyrtec help with?

Why was dimetapp taken off the market?

Children’s Robitussin and Dimetapp cough medicines recalled due to potential overdose risks. GlaxoSmithKline has voluntarily recalled three lots of its children’s cough syrups.

Are Dimetapp and Benadryl the same?

Benadryl (Diphenhydramine) is great for allergies, but curl up on the couch after taking it and get ready for a nap. Relieves congestion and allergy symptoms for kids. Dimetapp Cold And Allergy (Phenylephrine / Brompheniramine) is good for multiple nasal symptoms, but it can make you really drowsy.

Does Dimetapp cold and allergy help with cough?

I’ve been giving my son Dimetapp Cold & Allergy for years and it works fast to relieve his runny/stuffy nose, sneezing, and even cough. Highly recommended.

Can I take Benadryl with dimetapp?

No interactions were found between Benadryl Children’s Allergy and Dimetapp Children’s Multi-Symptom Cold & Flu. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can you take Zyrtec and Dimetapp cold and allergy?

Using cetirizine together with brompheniramine may increase side effects such as dizziness, drowsiness, and difficulty concentrating. Some people, especially the elderly, may also experience impairment in thinking, judgment, and motor coordination.

What happens if you take too much dimetapp?

Overdose symptoms may include loss of appetite, vomiting, weakness, confusion, ringing in your ears, upper stomach pain, dark urine, no urination, very dry eyes and mouth, yellowing of your skin or eyes, dilated pupils, fast heartbeats, tremor, agitation, hallucinations, or seizure.

Is there dimetapp for adults?

Often the main symptoms of an adult’s cold & flu can be sinus congestion, headache, a possible fever, blocked nasal passages, aches and pains. Dimetapp offers you a range of products which help relieve the symptoms of cold and flu.

IT IS INTERESTING:  Can I take ibuprofen with antihistamines?

How much does dimetapp cost?

Dimetapp is only available as a brand name drug. The lowest GoodRx price for the most common version of Dimetapp is around $6.89, 36% off the average retail price of $10.79.

What is similar to dimetapp?

(Phenylephrine / Brompheniramine)

  • Dimetapp Cold And Allergy (phenylephrine / brompheniramine) Over-the-counter. …
  • 9 alternatives.
  • Nasacort AQ (triamcinolone) Prescription or OTC. …
  • Sudafed (pseudoephedrine) Prescription or OTC. …
  • Claritin (loratadine) Prescription or OTC. …
  • Brotapp (pseudoephedrine / brompheniramine) …
  • Flonase (fluticasone) …
  • Allegra (fexofenadine)

What is Dimetapp cold and cough?

Cold & Cough | Dimetapp®

Children’s Dimetapp® Cold & Cough tackles your child’s most bothersome stuffy and runny nose, all while working to relieve your child’s cough. Symptoms: Stuffy nose. Runny Nose. Sneezing.

What was in the old dimetapp?

At one point, Dimetapp as a household word referred to a single combination preparation marketed to relieve symptoms of the common cold, containing brompheniramine (an antihistamine) and phenylephrine (decongestant replacing the formerly used pseudoephedrine, which itself replaced phenylpropanolamine).

No runny nose